Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS New York, NY

August 8, 2011Orange County, New York

NWS New York, NY issued this special weather statement at Aug 8, 2011, 5:42 PM EDT for Orange County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 5:42 PM EDT (21:42 UTC)
Expired
Aug 8, 2011, 6:15 PM EDT
In force
33 min
Issued by
NWS New York, NY

County Orange County, NY

The radar

The Albany radar (KENX), 115 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS81 KOKX 082142
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT MON AUG 8 2011

NYZ067-082215-
ORANGE-
542 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBORO...OR 7 MILES SOUTHWEST OF
POUGHKEEPSIE...AND MOVING SOUTH AT 25 MPH.

SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. IN 
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE 
QUARTER INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD 
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR 
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4161 7408 4159 7405 4159 7396 4157 7396
      4153 7399 4147 7399 4147 7401 4145 7409
      4162 7411

$$

MET

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:31 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 8, 5:31 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
531 PM EDT MON AUG 8 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. ANOTHER
AREA OF LOW PRESSURE APPROACHES LATE TUESDAY INTO TUESDAY NIGHT
EXITING THE AREA WEDNESDAY MORNING. HIGH PRESSURE BUILDS FROM THE
WEST WEDNESDAY AFTERNOON AND NIGHT. THE HIGH WILL REMAIN OVER THE
REGION INTO FRIDAY. A FRONTAL SYSTEM APPROACHES SATURDAY AS THE
HIGH MOVES OFF THE COAST. THIS FRONTAL SYSTEM SLOWLY MOVES THROUGH
THE REGION SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE RETURNS
FOR MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
ISOLATED TO SCATTERED CONVECTION MAINLY NORTH OF THE LOCAL FCST AREA
AS OF 19Z. EXPECT THIS ACTIVITY TO CONTINUE SLIDING SE AT NEAR 20
KT. SOME INCREASE IN COVERAGE...BUT NOTHING SIGNIFICANT IS EXPECTED.

THIS ACTIVITY BEING DRIVEN BY SHORTWAVE SEEN IN WATER VAPOR IMAGERY
NOW SWINGING ACROSS CENTRAL NY AND PA. COLD FRONT IS VERY DIFFICULT
TO LOCATE BASED ON MOISTURE...TEMPERATURE...PRESSURE OR WINDS...BUT
BELIEVE IT EXTENDS FROM NEAR KCON TO KBGM.

EXPECT CONVECTION TO PEAK HERE BETWEEN 20 AND 22Z WITH POPS DROPPING
OFF AFT 01Z TO BELOW 15 PERCENT DUE TO LOSS OF HEATING.

TEMPS TONIGHT FALL TO NEAR NORMAL LEVELS ARE AN CLOSE TO A GFS/NAM
BLEND OF MOS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SHORT WAVE AND ACCOMPANYING SURFACE LOW NEAR LAKE WINNIPEG THIS
AFTERNOON DRIVES EAST AND DEEPENS THE TROF OVER THE NORTHEAST. THE
DEEPENING OF THE TROUGH RESULTS IN CYCLOGENESIS ALONG THE MID
ATLANTIC COAST TUESDAY EVENING INTO THE OVERNIGHT.

LOW LEVEL FLOW BECOMES SOUTHEAST TUESDAY AFTERNOON. LOW LEVEL FLOW
CONTINUES TO INCREASE OVER NIGHT WITH OVER-RUNNING PATTERN OF WARM
AIR ADVECTION. POPS THUS INCREASE LATE TUESDAY AND RISE TO LIKELY
TUESDAY NIGHT. RAIN ENDS FROM WEST TO EAST AS LOW PASSES AND WINDS
BECOME NW BY MORNING.

HAVE KEPT MENTION OF TSTMS...BUT USED LOWER COVERAGE OF THESE AS
MORE STRATIFORM PCPN IS EXPECTED.

TEMPS ARE CLOSE TO WARMER GFS MOS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FAIRLY GOOD MODEL AGREEMENT WITH THE FRONTAL SYSTEM MOVING EAST OF
THE AREA WEDNESDAY MORNING...AND WITH THE HIGH BUILDING IN FROM THE
WEST. UPPER TROUGH DOES BECOME SOMEWHAT NEGATIVE WEDNESDAY...BUT
PROGRESSES EAST WITH ZONAL FLOW ACROSS THE NORTHERN TIER. GENERALLY
LEANED TOWARD THE GFS FOR POPS AND TEMPERATURES WEDNESDAY INTO
THURSDAY.

WILL BE A DRY THURSDAY INTO FRIDAY NIGHT AS RIDGE REMAINS OVER THE
AREA. THE RIDGE MOVES EAST AS A FRONTAL SYSTEM APPROACHES FROM THE
WEST. SOME MODEL DIFFERENCES WITH THE TIMING OF THE FRONTAL SYSTEM
THROUGH THE AREA AND MAY LINGER INTO SUNDAY. WILL CARRY POPS FROM
SATURDAY INTO SUNDAY. GENERALLY FOLLOWED THE HPC GUIDANCE...WITH A
BLEND OF THE 00Z 08/08 ECMWF THURSDAY THROUGH MONDAY.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
OUTFLOW FROM SHOWERS AND THUNDERSTORMS PASSING MAINLY JUST EAST OF
THE CITY TERMINALS HAS SHIFTED WINDS TO N-NE. EXPECTING WINDS TO
SETTLE BACK TOWARDS N-NNW OVER THE NEXT COUPLE OF HOURS. TSRA
STILL A POSSIBILITY OVER THE NEXT COUPLE OF HOURS.

LATE TONIGHT...SOME PATCHY BR MAY DEVELOP AT NORTHERN AND
OUTLYING TERMINALS AS LOW-LEVEL MOISTURE WILL BE SLOW TO SCOUR
OUT. NORTHERLY WINDS 5-7 KT...BECOMING LIGHT AND VARIABLE OUTSIDE
OF KNYC TERMINALS...EXPECTED LATE TONIGHT.

WINDS SHIFT S LATE MON MORNING. SOME -SHRA POSSIBLE BETWEEN 18Z
TUE AND 00Z WED AT THE 30 HR TAF SITES.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.

KLGA FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.

KEWR FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.

KTEB FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.

KHPN FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.

KISP FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...

TUE AFTERNOON-NIGHT...SUB-VFR POSSIBLE IN SCATTERED -SHRA/TSRA.

WED...SUB-VFR POSSIBLE IN ISOLATED -SHRA/TSRA.

THU-FRI...VFR.

SAT...SUB-VFR POSSIBLE LATE IN -SHRA/TSRA.

&&

.MARINE...
SUB SCA CONDS EXPECTED THROUGH TUESDAY. SCT SHRA/TSRA POSSIBLE
THIS EVENING WITH WEAK FRONTAL PASSAGE.

LOW PRESSURE APPROACHING THE REGION TUESDAY NIGHT RESULTS IN AN
INCREASE SE FLOW WITH GUST TO 20 KT.

COLD FRONT WILL BE MOVING EAST OF THE WATERS WEDNESDAY MORNING WITH
ANY PRECIPITATION COMING TO AN END. WINDS AND SEAS WILL REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS. A STRENGTHENING NORTHWESTERLY FLOW WILL
DEVELOP WEDNESDAY NIGHT INTO THURSDAY AS HIGH PRESSURE BUILDS TO THE
WEST. SOME WIND GUSTS...ESPECIALLY ON THE OCEAN WATERS...MAY REACH
SMALL CRAFT LEVELS THURSDAY AFTERNOON INTO THE EVENING HOURS AS
COOLER AIR MOVES OVER THE WATERS. SEAS WILL REMAIN BELOW SMALL CRAFT
LEVELS. HIGH PRESSURE REMAINS THURSDAY NIGHT INTO FRIDAY AND MOVES
OFF THE COAST FRIDAY NIGHT. A FRONTAL SYSTEM WILL MOVE THROUGH THE
WATERS SATURDAY THROUGH SUNDAY EVENING. WINDS AND SEAS THURSDAY
NIGHT THROUGH SUNDAY ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
LEVELS.    THEREAFTER...A WEAK PRESSURE GRADIENT ACROSS THE WATERS WILL
PROMOTE SUB-SCA CONDITIONS ACROSS THE WATERS THROUGH FRI.

&&

.HYDROLOGY...
ISOLATED TO SCATTERED SHRA/TSRA ACTIVITY LATE THIS AFTERNOON ONLY
POSES A LOCALIZED URBAN AND POOR DRAINAGE FLOODING THREAT.

A MORE STRATIFORM 1/4 TO 1/2 INCH EVENT LATE TUESDAY INTO THE
OVERNIGHT.

THEN DRY FROM LATE WEDNESDAY MORNING INTO THE END OF THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

AVIATION...JC/MPS
Hazardous weather outlook, Aug 8, 11:05 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1105 AM EDT MON AUG 8 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1105 AM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-091100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1105 AM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 8, 4:32 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON AUG 8 2011

NYZ071-078-177-179-082100-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHERN
WESTCHESTER-
432 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORM WILL IMPACT NASSAU...WESTCHESTER AND WESTERN
SUFFOLK COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RYE...AND MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS
STORM. IN ADDITION...HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS
COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF
POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4084 7374 4087 7372 4088 7371 4090 7375
      4088 7378 4095 7385 4106 7369 4098 7364
      4091 7375 4085 7366 4088 7366 4092 7357
      4092 7352 4089 7348 4096 7349 4083 7332
      4079 7339 4078 7344 4075 7344 4067 7356

MAS
Local storm report, Aug 8, 4:46 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     GLENCLYFFE              41.37N  73.95W
08/08/2011                   PUTNAM             NY   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 9D AND ROUTE 403

0332 PM     TSTM WND DMG     WESTPOINT MOBILE HOME P 41.34N  73.98W
08/08/2011                   ORANGE             NY   TRAINED SPOTTER

            TREES DOWN ALONG ROUTE 9W AND ROUTE 218.

&&

JP
Local storm report, Aug 8, 4:57 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
457 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     GLENCLYFFE              41.37N  73.95W
08/08/2011                   PUTNAM             NY   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 9D AND ROUTE 403

0332 PM     TSTM WND DMG     HIGHLAND FALLS          41.34N  73.98W
08/08/2011                   ORANGE             NY   TRAINED SPOTTER

            TREES DOWN ALONG ROUTE 9W AND ROUTE 218.

&&

JP
Special weather statement, Aug 8, 5:03 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT MON AUG 8 2011

NYZ078-080-177-179-082130-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
503 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMMACK TO MELVILLE
TO BROOKVILLE...OR ALONG A LINE EXTENDING FROM COMMACK TO HUNTINGTON
STATION TO SYOSSET...AND MOVING SOUTHEAST AT 15 MPH.

WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4065 7332 4066 7332 4065 7349 4086 7374
      4085 7366 4087 7365 4088 7350 4095 7336
      4091 7323 4092 7321 4075 7301 4072 7303
      4073 7313 4070 7314 4071 7323 4069 7326
      4064 7323 4065 7318 4063 7321 4062 7344

MAS
Special weather statement, Aug 8, 5:28 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT MON AUG 8 2011

NYZ079-081-082200-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
528 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SOUTHOLD...AND MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4094 7218 4088 7240 4090 7244 4095 7245
      4097 7240 4102 7238 4103 7239 4102 7244
      4096 7245 4104 7251 4109 7246 4109 7239
      4105 7234 4104 7237 4108 7239 4106 7241
      4101 7236 4101 7233 4104 7232
Special weather statement, Aug 8, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT MON AUG 8 2011

NYZ067-082215-
ORANGE-
542 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBORO...OR 7 MILES SOUTHWEST OF
POUGHKEEPSIE...AND MOVING SOUTH AT 25 MPH.

SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE
QUARTER INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4161 7408 4159 7405 4159 7396 4157 7396
      4153 7399 4147 7399 4147 7401 4145 7409
      4162 7411

MET

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:45 PM EDTSpecial Weather StatementOKXWestchester30 min
Aug 7, 8:47 PM EDTSpecial Weather StatementOKXBronx28 min
Aug 7, 9:34 PM EDTSpecial Weather StatementOKXNassau41 min
Aug 7, 9:36 PM EDTSpecial Weather StatementOKXBronx, Nassau, New York39 min
Aug 8, 3:18 PM EDTSpecial Weather StatementOKXPutnam42 min
Aug 8, 3:23 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester22 min
Aug 8, 3:49 PM EDTSpecial Weather StatementOKXWestchester56 min
Aug 8, 4:06 PM EDTSpecial Weather StatementOKXOrange, Rockland54 min
Aug 8, 4:29 PM EDTSpecial Marine WarningOKX31 min
Aug 8, 5:03 PM EDTSpecial Weather StatementOKXNassau27 min
Aug 8, 5:28 PM EDTSpecial Weather StatementOKXSuffolk32 min
Aug 8, 5:52 PM EDTSevere Thunderstorm WarningOKXOrange23 min
Aug 8, 6:10 PM EDTSpecial Weather StatementOKXPutnam65 min
Aug 8, 7:06 PM EDTSpecial Weather StatementOKXRichmond24 min
Aug 8, 7:17 PM EDTSpecial Weather StatementOKX43 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.